Nothing works as good anymore!

Hi all its been a long time since I was on the forums and I see there is more new people! Welcome!

Some may remember my story in the news letter about using the Neupro patch all through my pregnancy and having a healthy little girl!

All is well with my little girl but the problems im having and the operations I have had and are still waiting for I'm fed up with!

my rls is so bad that the only thing that helps is taking more than the dose I'm supposed to and when your desperate for sleep I guess you do anything! It helps me get 3 to 4 hours sleep but in bits!

Sometimes I worry when I see my 20 month old girl moving her legs when sitting that she is going to have this! I hope not it would break my heart to see!

Anyway all the best to you all for this new year X

Last edited by

17 Replies

  • Hi Rish, gosh its hard too believe your baby girl is now 20 months! Are yoi still using the Neupro patch? I suppose we are all so aware of RLS that we are hyper aware of it in our children. Unfortunately I have passed it onto my daughter and she is now expecting a baby of her own which is also a girl.I expect just like you I will be watching her legs looking for signs! Only good thing is hopefully in their lifetime there will be a cure.

  • HI Rish, wow time flies by, cant believe your little one is now 20 months old. So whats going on with you and what meds are you taking right now. I really dont like the idea of having to keep upping your dose of your med if its a dopamine one.

  • Hi I take a 4 mg patch and 6 mirapexin tablets but it doesn't help unless I take more mirapexin which I'm not supposed to but all the other ones I have tried and nothing works! Hope your granddaughter arrives safe and sound!

  • Oh my goodness Rish, that is way way too much dopamine, and you shouldnt be taking two dopamine meds together. What else have you tried med wise for RLS. Have you tried any of the pain meds, like Tramadol, which should work for your RLS. I know for some Tramadol doesnt help. I am concerned that taking all that dopamine means you will have a problem getting off of those two meds. :( Your RLS will just keep getting worse all the time you take more of the mirapexin.

  • Tramadol works, but you do become dependent on it. So I find it becomes a vicious circle, cut the tramadol (prescribed for arthritis) RLS becomes overwhelming. Back on tramadol, body still craving more. I have had RLS since a child, mostly mild and in bouts. Since trying to wean myself off tramadol, RLS is insane. Hours and hours. Peddling and pain, but relief lies in the one thing I don't want to take 😟

  • You become dependent on all the meds we have to take for RLS or any other illness. If you stop taking the Tramadol for your RLS then of course you are going to have raging RLS, if you dont want to take the Tramadol, then you need another type of med to give you relief from your RLS. BUT if you were craving to take the Tramadol rather than take it to give you relief from your RLS. then best you dont re take it. See you doctor about getting another med.

  • Hi Elisse I have tried all the pain relief but non touch the sides with me and because I have my little girl I need to be alert so anything that would help I can't have. I tried to change my medication but non of it worked I found that my legs were that mental I nearly took the whole packet of tablets! I'm one of these people who if it doesn't work straight away then I take more till it does. Which is bad I know. My legs are torture 😢 I hate them X

  • Hi Rish, oh sorry to hear the pain meds didnt work for you. Have you looked on the website for the list of meds available for RLS.? You must be having augmentation from taking all that dopamine and its not helping you. So something has to give if you want some sleep. You need to try something else, and getting off those dopamine meds will be hard, you will probably get withdrawals, and not much sleep which with a little one to take care of will be even harder. Unless you have family who can help you out with some child care. Sorry i cant give you more help on what to do. x

  • Rish have you tried Clonazepam?Its often used as an add om med

  • Yes I have tried this and it didn't help.

  • Rish have you heard about the new med that was recently licensed for RLS , its called Targinact, it might be worth a try if you havnt already tried it.I hate to think of you taking all that dopamine and struggling with your legs whem you have little Amelia to care for.

    Am so sorry you ate suffering like this x

  • Thank you I will ask the doctor tomorrow about it X thank you

  • Hello Rish! I'm new here but have had RLS for. .. About 20 years. I'm 29 now. I'm not sure if I had during childhood. What do you do I regards to your diet and stress?

  • Hi BR-OZ , I put a lot of weight on during my pregnancy and with having 4 operations so far it was difficult to get the weight off , I have lost a stone in the last two months and I'm continuing to hopefully lose another 5 stone! I'm on slimming world, as for stress that's my problem I eat!!! I have back problems and stomach problems , I just seen the consultant yesterday who told me the results from my CT scan I now need another operation but I have so many damaged areas that are not healed up that he won't operate for a while.

    I always notice that if my back and hip is bad then my RLS is worse than Eva and lately that's always! I also had 5 veins in my left leg done and I'm waiting for my right leg to be done , I did think maybe getting them sorted would help my legs but it didn't!

    Hope everyone got some rest and sleep take care lv Rish

  • Rish you are right about the veins, getting your veins done will have no affect on helping RLS.

  • Ask your doctor if you can have a combination of Gabapentin in large doses, and I mean 1500mg. which is harmless if you overdose you just get a little more sleep, and time released Requip or the generic ropinirole.

    I was one of those hard cases and he just kept increasing both until I got relief.

    I weigh about 200 lbs and am 5' 10'' tall so if you are smaller then the dose would be smaller. I was at the end of my rope, when he did the drastic move that saved me.

    We will do most anything to get rid of that drastic feeling we get, all over---try it.


  • Hello Rish I'm so glad your little girl is O.K. but sorry you're experiencing such problems with RLS yourself. I know what it's like having had it since the birth of my own daughter 60 yrs ago. Have you ever tried using a hand massager on your legs when they get bad? I find it a real help especially when my legs wake me up in the night. The massager needs to be a strong, sturdy one similar to a professional massager otherwise it does'nt work. Best of luck for the coming year,X

You may also like...